'Les fleurs du mal': an adaptive wavelet method of arbitrary lines I: convection-diffusion problems

Ren, X. and Xanthis, L. 2004. 'Les fleurs du mal': an adaptive wavelet method of arbitrary lines I: convection-diffusion problems. Comptes Rendus Mecanique. 332 (1), pp. 23-29.

Title'Les fleurs du mal': an adaptive wavelet method of arbitrary lines I: convection-diffusion problems
AuthorsRen, X. and Xanthis, L.
Abstract

Baudelaire's ‘les fleurs du mal’ refers to various new developments ('les fleurs') of the method of arbitrary lines (mal), since it was first published (in C. R. Acad. Sci. Paris, Sér. I, in 1991). Here we revisit the basic mal (semi-discretization) methodology for stationary convection–diffusion problems and develop an adaptive, wavelet-based solver that is capable of capturing the thin layers that arise in such problems. We show the efficacy and high accuracy of the wavelet-mal solver by applying it to a challenging 2D problem involving both boundary and interior layers.

JournalComptes Rendus Mecanique
Journal citation332 (1), pp. 23-29
ISSN1631-0721
YearJan 2004
Digital Object Identifier (DOI)doi:10.1016/j.crme.2003.10.004
Publication dates
PublishedJan 2004

Related outputs

Mathematical modelling and finite element simulation of smart tubular composites
Bondarev, P., Xanthis, L., Benjeddou, A. and Nasedkin, A. 2006. Mathematical modelling and finite element simulation of smart tubular composites. Computers & Structures. 84 (31-32), pp. 2385-2395.

'Les fleurs du mal' II: a dynamically adaptive wavelet method of arbitrary lines for nonlinear evolutionary problems-capturing steep moving fronts
Ren, X. and Xanthis, L. 2006. 'Les fleurs du mal' II: a dynamically adaptive wavelet method of arbitrary lines for nonlinear evolutionary problems-capturing steep moving fronts. Computer Methods in Applied Mechanics and Engineering. 195 (37-40), pp. 4962-4970.

A novel adaptive wavelet-based approach for a class of singularly perturbed partial differential equations
Bacopoulos, A., Konstantinou, V., Ren, X. and Xanthis, L. 2005. A novel adaptive wavelet-based approach for a class of singularly perturbed partial differential equations. HERMIS: the international journal of computer mathermatics and its applications. 5, pp. 1-6.

Asymptotic analysis of piezoelectric shallow shells
Sabu, N. and Xanthis, L. 2005. Asymptotic analysis of piezoelectric shallow shells. HERMIS: the International Journal of Computer Mathematics and its Applications. 5, pp. 91-108.

An effective wavelet method of arbitrary lines for problems with boundary and interior layers
Ren, X., Xanthis, L. and Konstantinou, V. 2004. An effective wavelet method of arbitrary lines for problems with boundary and interior layers. Proceedings of the International Conference on Boundary and Interior Layers (BAIL 2004). Toulouse, France 5-9 Jul 2004

'Les fleurs du mal': an adaptive wavelet-based method of arbitrary lines for problems with thin layers and moving fronts
Ren, X. and Xanthis, L. 2003. 'Les fleurs du mal': an adaptive wavelet-based method of arbitrary lines for problems with thin layers and moving fronts. HERMIS: the International Journal of Computer Mathematics and its Applications. 4.

On fast domain decomposition solving procedures for hp-discretizations of 3-d elliptic problems
Korneev, V.G., Langer, U. and Xanthis, L. 2003. On fast domain decomposition solving procedures for hp-discretizations of 3-d elliptic problems. Computational Methods in Applied Mathematics. 3 (4), pp. 536-559.

On the opodeictics of successive eigenvalue relaxation for large-scale eigenvalue problems: proofs of convergence estimates
Xanthis, L. and Ovtchinnikov, E. 2002. On the opodeictics of successive eigenvalue relaxation for large-scale eigenvalue problems: proofs of convergence estimates. HERMIS: the International Journal of Computer Mathematics and its Applications. 3, pp. 65-90.

Solving finite element hp-discretizations of eliptic problems by fast domain decomposition algorithms
Xanthis, L. 2002. Solving finite element hp-discretizations of eliptic problems by fast domain decomposition algorithms. Trudy SpbGPU Prikladnaya Matematika (Transactions of St Petersburg State Polytechnic University, Applied Mathemetics). 485, pp. 126-153.

Symmetric spectral problems and asymptotically optimal algorithms: towards a harmony between the continuous and the discrete
D'Yakonov, E.G. and Xanthis, L. 2002. Symmetric spectral problems and asymptotically optimal algorithms: towards a harmony between the continuous and the discrete. HERMIS: the International Journal of Computer Mathematics and its Applications. 3, pp. 91-102.

Successive eigenvalue relaxation: a new method for the generalized eigenvalue problem and convergence estimates
Ovtchinnikov, E. and Xanthis, L. 2001. Successive eigenvalue relaxation: a new method for the generalized eigenvalue problem and convergence estimates. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences. 457 (2006), pp. 441-451.

Permalink - https://westminsterresearch.westminster.ac.uk/item/93084/-les-fleurs-du-mal-an-adaptive-wavelet-method-of-arbitrary-lines-i-convection-diffusion-problems


Share this
Tweet
Email